Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 20, 2017, 4:59 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 4:59 PM MST (23:59 UTC)
- Expired
- Jul 20, 2017, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 104 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 12.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WGUS55 KFGZ 202359
FFWFGZ
AZC025-210300-
/O.NEW.KFGZ.FF.W.0045.170720T2359Z-170721T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
459 PM MST THU JUL 20 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 800 PM MST
* At 455 PM MST, National Weather Service Doppler radar indicated a
strong thunderstorm producing heavy rain and small hail over Pine
Flat, on the western side of the Goodwin Fire Scar. Flash flooding
is expected to begin shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Life threatening flash floods and debris flows will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3446 11229 3435 11227 3430 11221 3425 11219
3425 11222 3430 11227 3430 11236 3433 11242
3443 11243
$$1 follow-up statement
824
WGUS75 KFGZ 210301
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
801 PM MST THU JUL 20 2017
AZC025-210307-
/O.EXP.KFGZ.FF.W.0045.000000T0000Z-170721T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
801 PM MST THU JUL 20 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 800 PM
MST...
At 755 PM MST, National Weather Service Doppler radar indicated that
no rain was falling on the Goodwin Fire Scar. As much as an inch
fell earlier today across the western and southern portions of the
burn area, affecting Pine Flat and Pine Creek.
Officials report that Pine Creek had 2-3 feet of water flowing
through Pine Flat, but conditions are improving and no damage was
reported. Therefore, the Flash Flood Warning will be allowed to
expire.
LAT...LON 3446 11229 3435 11227 3430 11221 3425 11219
3425 11222 3430 11227 3430 11236 3433 11242
3443 11243
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:45 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM MST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 345 PM MST Thu Jul 20 2017 .SYNOPSIS...Expect very active monsoon conditions for the next several days. Local heavy rainfall capable of producing flash flooding remains possible from stronger storms. && .DISCUSSION...It has been another active day across northern Arizona scattered thunderstorms. Some storms produced hail and heavy rain. Some storms will last/develop through the night. Deep moisture remains over Friday and Saturday for a continuation of showers and thunderstorms. The GFS does show some surface drying on Sunday and then more on Monday. Closer to average activity is expected next week with day to day variations as meso scale features (thunderstorm complexes) will have more of an impact on our weather than synoptic scale features. No significant drying is expected through next week with moisture remaining entrenched across Arizona with daily thunderstorms continuing. && .AVIATION...For the 00Z package...Scattered to numerous showers and thunderstorms will continue across northern Arizona through late tonight. MVFR/IFR in heavy rain, along with gusts to 30 knots, is possible under the strongest storms. Quiet conditions are expected after 07Z Friday, with another round of storms likely after 18Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoon conditions will continue with scattered to numerous showers and thunderstorms each day. Heavy rain and gusty winds will remain the primary impact. Expect near average temperatures across the area. Saturday through Monday....Daily chances for showers and thunderstorms continue, with no significant changes in the weather pattern anticipated. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 20, 3:38 AM MST, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 338 AM MST Thu Jul 20 2017 AZZ004>018-037>040-210415- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 338 AM MST Thu Jul 20 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Look for scattered to numerous showers and thunderstorms from the Mogollon Rim and White Mountains northward including the Navajo and Hopi nations. Storms across this area will be capable of wind gusts in excess of 50 mph and local downpours of around an inch. South of the Mogollon Rim activity will be isolated to scattered and tend to remain over and near the mountains. A storm or two south of the Rim will be capable of producing 2+ inches of rainfall with flooding still possible as soils remain saturated in many spots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily thunderstorms will continue into early next week with the usual day-to-day variations of coverage and intensity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 20, 11:03 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1103 AM MST THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM FLASH FLOOD 2 S PRESCOTT VALLEY 34.58N 112.32W
07/19/2017 YAVAPAI AZ COUNTY OFFICIAL
YAVAPAI COUNTY EM SOCIAL MEDIA PAGE SHOWED
AT LEAST A 2 FEET RISE IN WATER LEVEL OF THE
ALBERSON WASH UPSTREAM FROM FAIN LAKE AND
LYNX CREEK.
&&
TMLocal storm report, Jul 20, 11:53 AM MST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1153 AM MST THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 3 ESE CORDES JUNCTION 34.31N 112.06W
07/19/2017 YAVAPAI AZ MESONET
STREAM GAGE AFMA3 (AGUA FRIA NEAR MAYER)
REPORTED A 5.84 FT. RISE IN WATER LEVEL IN A
45-MINUTE PERIOD FROM 8:30PM TO 9:15PM MST.
&&
TMLocal storm report, Jul 20, 12:09 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1209 PM MST THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM FLASH FLOOD 1 NW MAYER 34.41N 112.25W
07/19/2017 YAVAPAI AZ PUBLIC
FLASH FLOOD PHOTO POSTED TO YAVAPAI COUNTY
SOCIAL MEDIA PAGE AT INTERSECTION OF CENTRAL
AVE. AND BIG BUG CREEK IN MAYER. TIME IS
APPROXIMATE.
&&
TMLocal storm report, Jul 20, 2:04 PM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
204 PM MST THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 4 S TEESTO 35.43N 110.41W
07/17/2017 NAVAJO AZ COCORAHS
COCORAHS REPORT OF FLASH FLOODING NEARBY.
TIME IS APPROXIMATE.
&&
TMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:09 PM MST | Areal Flood Advisory | FGZ | Yavapai | 111 min |
| Jul 19, 5:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 19, 5:54 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Jul 19, 6:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jul 19, 7:35 PM MST | Areal Flood Advisory | FGZ | Navajo | 115 min |
| Jul 19, 7:41 PM MST | Flash Flood Warning | FGZ | Yavapai | 109 min |
| Jul 19, 9:47 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Jul 19, 10:03 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 19, 11:27 PM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 20, 12:37 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 20, 3:45 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.